MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AORTIC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AORTIC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETCF2828C49E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleaks could not be confirmed from the films provided; therefore the type and exact cause of the endoleak could not be determined.Procedural images or videos showing the implantation of the device and the reported type ia and type iv endoleaks were not provided.Additional images showing the interventional treatment with the endurant cuff and sma stenting were also not provided.It is possible that the severely angulated aortic neck may have been a contributory factor in the occurrence of the type ia endoleak.Type iv endoleaks most commonly occur during an index procedure due to fabric porosity and other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac are also potential contributors.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcated stent graft system was implanted in the endovascular treatment of unknown size abdominal aortic aneurysm.It was reported that during the index procedure, a type ia endoleak was present upon completion angiogram.This leak was reported to be more prominent than the type iv endoleak that was present on the patients left.The physician reballooned the proximal neck but the endoleak persisted.It was then decided to place an endurant aortic cuff.This device deployed but in doing so it partially covered the superior mesenteric artery (sma).The sma was then cannulated and a non-mdt bare metal stent was implanted.On final angiogram the sma was patent and the procedure was completed.As per the physician the cause of the event is unknown.No additional clinical sequalae were reported and the patient is fine.

Brand Name
ENDURANT II AORTIC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9699112
Report Number9612164-2020-00684
Device Sequence Number16596737
Product Code MIH
UDI-Device Identifier00613994991447
UDI-Public00613994991447
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2021
Device Model NumberETCF2828C49E
Device Catalogue NumberETCF2828C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight81